Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS La Crosse, WI

August 9, 2005Buffalo County, Wisconsin; Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2005, 4:26 PM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 4:26 PM CDT (21:26 UTC)
Expired
Aug 9, 2005, 5:28 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Wabasha County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:30 PM CDTTSTM WND DMG7 Se Lake City, MNEST 60 MPH - LARGE BARANCHES DOWN
Aug 9, 4:30 PM CDTTSTM WND DMG7 Se Lake City, MNEST 60 MPH - LARGE BRANCHES DOWN
Aug 9, 4:32 PM CDTTSTM WND GST 78Nelson, WI
Aug 9, 4:42 PM CDTTSTM WND GST 78Nelson, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr
Aug 9, 2:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 092127
SVRARX
MNC157-WIC011-092230-
/O.NEW.KARX.SV.W.0080.050809T2126Z-050809T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WABASHA COUNTY IN SOUTHEAST MINNESOTA
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 530 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
  SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS
  EXTENDING FROM 6 MILES NORTHWEST OF DURAND TO 7 MILES SOUTHWEST OF
  LAKE CITY. THE SEVERE THUNDERSTORMS WERE MOVING SOUTEAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BEAR VALLEY AROUND 435 PM CDT...
  COUNTY ROADS 31 AND 2 AROUND 440 PM CDT...
  MONDOVI AND THE BIG SWAMP AREA AROUND 445 PM CDT...
  WEST ALBANY AROUND 450 PM CDT...
  JARRETT AND MILLVILLE AROUND 455 PM CDT...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS AROUND 60 MPH. FOR YOUR PROTECTION...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND
STAY AWAY FROM WINDOWS.

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
6 follow-up statements
000 
WWUS53 KARX 092140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT TUE AUG 9 2005

MNC157-WIC011-092230-
/O.CON.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
439 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUFFALO AND WABASHA COUNTIES...

AT 439 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH AND
NICKEL SIZE HAIL EXTENDING FROM 4 MILES NORTHWEST OF DURAND TO 7 
MILES SOUTHWEST OF LAKE CITY. STORM SPOTTERS REPORTED LARGE TREES 
DOWN IN LAKE CITY. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLVILLE AND WEST ALBANY AROUND 445 PM CDT...
  THEILMAN AND COUNTY ROADS 33 AND 4 AROUND 450 PM CDT...
  ZUMBRO BOTTOMS CAMPGROUND AND COUNTY ROADS 18 AND 4 AROUND 455 PM
  CDT...
  KRUGER CAMPGROUND AND CONCEPTION AROUND 500 PM CDT...
  NELSON AND URNE AROUND 505 PM CDT...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
000 
WWUS53 KARX 092145
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT TUE AUG 9 2005

MNC157-WIC011-092230-
/O.CON.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
445 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUFFALO AND WABASHA COUNTIES...

WEATHER SPOTTERS REPORTED

AT 445 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 4 MILES WEST OF MONDOVI TO 14 MILES NORTH OF ROCHESTER. A 
MEASURED WIND GUST OF 78 MPH WAS RECORDED BY THE NELSON FIRE 
DEPARTMENT. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MODENA AND KRUGER CAMPGROUND AROUND 450 PM CDT...
  GILMANTON AND KELLOGG AROUND 455 PM CDT...
  PRAAG AND HEROLD AROUND 500 PM CDT...
  MONTANA AND WEST NEWTON AROUND 505 PM CDT...
  WAUMANDEE AROUND 510 PM CDT...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
000 
WWUS53 KARX 092147 CCA
SVSARX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT TUE AUG 9 2005

MNC157-WIC011-092230-
/O.CON.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
445 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR BUFFALO AND WABASHA COUNTIES...

AT 445 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 4 MILES WEST OF MONDOVI TO 14 MILES NORTH OF ROCHESTER. A 
MEASURED WIND GUST OF 78 MPH WAS RECORDED BY THE NELSON FIRE 
DEPARTMENT. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MODENA AND KRUGER CAMPGROUND AROUND 450 PM CDT...
  GILMANTON AND KELLOGG AROUND 455 PM CDT...
  PRAAG AND HEROLD AROUND 500 PM CDT...
  MONTANA AND WEST NEWTON AROUND 505 PM CDT...
  WAUMANDEE AROUND 510 PM CDT...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
000 
WWUS53 KARX 092155
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT TUE AUG 9 2005

MNC157-WIC011-092230-
/O.CON.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
453 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUFFALO AND WABASHA COUNTIES...

WEATHER SPOTTERS REPORTED 60 MPH WINDS IN LAKE CITY AROUND 430 PM 
WITH LARGE BRANCES DOWN. ALSO A MEASURED 78 MPH WIND GUST WAS 
REPORTED BY THE NELSON FIRE DEPARTMENT AT 432 PM.

AT 453 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH 2 MILES WEST OF
HIGHWAYS 37 AND 35...OR ABOUT 3 MILES WEST OF ALMA. THE SEVERE STORM
WAS MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAAG AND HEROLD AROUND 500 PM CDT...
  MONTANA AND CREAM AROUND 505 PM CDT...
  WAUMANDEE AROUND 510 PM CDT...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
000 
WWUS53 KARX 092213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT TUE AUG 9 2005

MNC157-WIC011-092230-
/O.CON.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
513 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUFFALO AND WABASHA COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 10 MILES NORTH OF ARCADIA TO 15 MILES NORTHEAST OF ROCHESTER.
THE SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING
000 
WWUS53 KARX 092228
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT TUE AUG 9 2005

MNC157-WIC011-092237-
/O.CAN.KARX.SV.W.0080.000000T0000Z-050809T2230Z/
BUFFALO WI-WABASHA MN-
527 PM CDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO AND WABASHA COUNTIES 
WILL BE ALLOWED TO EXPIRE AT 530 PM...

IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR BUFFALO AND WABASHA COUNTIES IS BEING 
ALLOWED TO EXPIRE.

LAT...LON 4457 9159 4458 9193 4441 9207 4435 9251
      4417 9228 4422 9210 4427 9156

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:28 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 9, 2:28 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
228 PM CDT TUE AUG 9 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY

DATA ANALYSIS AT 2 PM HAD A COLD FRONT EXTENDING FROM WESTERN U.P.
INTO A WEAK SURFACE LOW LOCATED VICINITY KFSD. ELEVATED CONVECTION
TAKING PLACE IMMEDIATELY NORTH OF THE BOUNDARY IN MODERATE
ISENTROPIC LIFT/MOISTURE TRANSPORT AHEAD OF THE SURFACE LOW. LAPS
INDICATING MLCAPES AROUND 3500 J/KG ACROSS PORTIONS OF SOUTHEAST
MN/NORTHEAST IA...AND AROUND 2500 J/KG ACROSS CLARK AND TAYLOR
COUNTIES IN NORTH CENTRAL WI AHEAD OF THE FRONT. SO...ENVIRONMENT IS
PRIMED FOR FURTHER THUNDERSTORM DEVELOPMENT AS THE AFTERNOON WEARS
ON.

12Z 09AUG05 GFS AND NAM IN PRETTY GOOD AGREEMENT THROUGH 60 HOURS.

FOR TONIGHT...THE FRONT AND LINE OF STRONG TO SEVERE STORMS WILL
CONTINUE TO PUSH SOUTHEAST ACROSS THE AREA. MOISTURE TRANSPORT
CONTINUES INTO THE FRONT THIS EVENING AS MLCAPES HOVER IN THE
2500-3000J/KG RANGE THROUGH 03Z. THIS WILL HELP SUSTAIN THE LINE AND
SEVERE THREAT. APPEARS MAIN SEVERE THREAT WILL BE BETWEEN 5 PM AND
11 PM WITH LARGE HAIL AND BOWING SEGMENTS/DAMAGING WIND THE MAIN
THREAT. FRONT AND PRECIPITATION APPEAR TO CLEAR THE AREA
BY 12Z WED.

WEAK AREA OF HIGH PRESSURE THEN MOVES SOUTHEAST INTO THE FORECAST
AREA WEDNESDAY FOR QUIET WEATHER CONDITIONS.

THE NEXT CHANCE FOR SHRA/TS WILL COME ALONG LATE WEDNESDAY NIGHT INTO
THURSDAY AS WESTERLIES ALOFT USHER IN A WEAK SHORTWAVE TROUGH ACROSS
THE AREA. NAM INDICATING MODEST AMOUNT OF ISENTROPIC LIFT AND
MOISTURE TRANSPORT AT 310K LAYER ASSOCIATED WITH THE WAVE. WILL
INCLUDE SMALL CHANCE POP WED AFTER MIDNIGHT AND CONTINUE THROUGH
THURSDAY. LOWERED TEMPERATURES A FEW DEGREES THURSDAY IN
ANTICIPATION OF THE INCREASED CLOUD COVER AND PRECIPITATION THREAT.

NEXT IN WHAT SEEMS TO BE A PARADE OF SHORTWAVE TROUGHS ALONG THE
BAROCLINIC RIBBON ACROSS THE UPPER MIDWEST COMES ALONG BY FRIDAY
MORNING. THE WAVE INTENSIFIES ON FRIDAY AND DRIVES A COLD FRONT
SOUTHEAST INTO THE AREA. CHANCE OF SHRA/TS ALREADY MENTIONED IN THE
GRID DATABASE...SO WILL LEAVE AS IS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING OMEGA BLOCK
ALONG WEST COAST OF CANADA THROUGH ALASKA. THIS IN TURN KEEPS
NEGATIVE 500 MB HEIGHT ANOMALY ACROSS CENTRAL CANADA/NORTHERN TIER
STATES. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL REMAIN IN
PLACE ACROSS NORTHERN/CENTRAL ILLINOIS THROUGH SOUTHERN IA AS HIGH PRESSURE
REMAINS ALONG THE U.S./CANADIAN BORDER. A SERIES OF WEAK
DISTURBANCES RIPPLE NORTHEAST ACROSS THE BAROCLINIC ZONE FOR A
SUSTAINED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
SOUTHERN HALF OF THE FORECAST AREA. AS FAR AS TEMPERATURES ARE
CONCERNED...APPEARS THEY WILL BE A FEW DEGREES BELOW SEASONAL
NORMALS WITH NEGATIVE HEIGHT ANOMALY IN PLACE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DAS
Hazardous weather outlook, Aug 9, 3:30 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE AUG 9 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-101100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
330 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL TRIGGER
THUNDERSTORM ACTIVITY. STORMS FROM NORTHERN WISCONSIN INTO
SOUTHWEST MINNESOTA LATE THIS AFTERNOON WILL MOVE SOUTHEAST
AS THE AFTERNOON WEARS ON AND INTO THE EVENING HOURS.

THE STRONGER STORMS COULD PRODUCE SOME LARGE HAIL OR GUSTY WINDS AS
THEY SWEEP THROUGH THE AREA. TIMING FOR THESE STORMS RANGES FROM NOW
TO 600 PM IN NORTH CENTRAL WISCONSIN...430 TO 800 PM IN SOUTHEAST
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...TO 700 TO 1100 PM
IN NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE SOUTHEAST OF THE AREA ON WEDNESDAY. THERE
MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN EARLY WEDNESDAY...BUT NO
SEVERE WEATHER IS EXPECTED.

THE FRONT WILL RETURN BACK NORTH AGAIN BY LATE THURSDAY...BRINGING
THE THREAT FOR THUNDERSTORMS BACK WITH IT. IT APPEARS THE THREAT FOR
SEVERE WEATHER WILL REMAIN FURTHER TO THE SOUTH AND WEST OF THE AREA
HOWEVER.  THE BOUNDARY WILL REMAIN AROUND THE UPPER MIDWEST THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK...KEEPING SHOWERS AND
THUNDERSTORMS IN THE FORECAST.  AT THIS TIME IT IS DIFFICULT TO TELL
IF ANY OF THEM WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...CONDITIONS WILL NEED TO BE MONITORED
IN MOST AREAS FOR THE POTENTIAL OF SEVERE WEATHER. WHEN STRONGER
STORMS APPROACH YOUR AREA...ASSUME DEPLOYMENT IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Aug 9, 2:01 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CDT TUE AUG 9 2005

MNZ079-086>088-094>096-WIZ017-029-032>034-041-042-100200-
BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-MOWER-
OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
707 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              HOUSTON
MOWER                 OLMSTED               WABASHA
WINONA

IN WISCONSIN THIS WATCH INCLUDES 7 COUNTIES

IN CENTRAL WISCONSIN

CLARK

IN NORTH CENTRAL WISCONSIN

TAYLOR

IN WEST CENTRAL WISCONSIN

BUFFALO               JACKSON               LA CROSSE
MONROE                TREMPEALEAU

THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER...
FRANKLIN...GLENDALE...INDEPENDENCE...LA CROSSE...MEDFORD...
NEILLSVILLE...ONALASKA...ROCHESTER...RUSHFORD...
WABASHA AND WINONA.

SHEA
Local storm report, Aug 9, 2:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             GILMAN                  45.17N 90.81W
08/09/2005  1.00 INCH        TAYLOR             WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 9, 3:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             4 N LUBLIN              45.13N 90.72W
08/09/2005  0.75 INCH        TAYLOR             WI   CO-OP OBSERVER

            ALSO NOTED WALL CLOUD.

&&

SHEA
Local storm report, Aug 9, 3:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 W STETSONVILLE        45.08N 90.37W
08/09/2005  1.75 INCH        TAYLOR             WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 9, 3:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             6 S MEDFORD             45.05N 90.35W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, Aug 9, 4:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     STETSONVILLE            45.08N 90.31W
08/09/2005  60 MPH           TAYLOR             WI   AMATEUR RADIO

0400 PM     HAIL             STETSONVILLE            45.08N 90.31W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:36 PM CDTSevere Thunderstorm WarningARXTaylor84 min
Aug 9, 3:09 PM CDTTornado WarningARXTaylor51 min
Aug 9, 3:12 PM CDTSevere Thunderstorm WarningARXClark63 min
Aug 9, 4:14 PM CDTSevere Thunderstorm WarningARXClark46 min
Aug 9, 4:56 PM CDTSevere Thunderstorm WarningARXTrempealeau49 min
Aug 9, 5:19 PM CDTSevere Thunderstorm WarningARXClark, Jackson86 min
Aug 9, 6:20 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe41 min
Aug 9, 6:22 PM CDTSevere Thunderstorm WarningARXLa Crosse19 min
Aug 9, 6:50 PM CDTSevere Thunderstorm WarningARXAdams38 min
Aug 9, 5:11 PM CDTSevere Thunderstorm WarningARXOlmsted49 min
Aug 9, 5:34 PM CDTSevere Thunderstorm WarningARXMower56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.